What Are Possible Side Effects of Cosmetic Injectables?
- Asked 6 years ago
Cosmetic injections used today are very safe. Depending...
Cosmetic injections used today are very safe. Depending on what is being injected will dictate the possible side effects. For a full list and to determine if you have specific side effect possibilities because of other medical conditions, an evaluation by a trained physician is necessary.
When getting FDA approval for a medication, companies must perform studies to determine possible side effects. These side effects are usually published on the company's web site for consumers to view. Before having a cosmetic injection, it is a good idea to research the possible side effects for the individual medication being considered before visiting with a physician.
Botox Cosmetic lists the most frequently reported adverse events as headache, respiratory infection, flu syndrome, blepharoptosis (droopy eyelid), and nausea when used for lines between the brows, currently the only FDA indication for Botox Cosmetic.
Though each filler has different side effects, common side effects for all fillers include erythema (redness), swelling, pain, itching, bruising and tenderness at the implant site. It is important to speak with an experienced physician and disclose any medical conditions before undergoing cosmetic injections as some medical conditions are contraindications to injections.
Complications arising from injections of unknown...
Complications arising from injections of unknown substances are a pervasive problem. Consumers must do their research to find a qualified provider for cosmetic injectables and to know what to look for to ensure product authenticity.
A recent study by the Physicians Coalition for Injectable Safety determined that patients do not take simple steps to ensure that the product they are receiving is authentic. The majority of responding physicians to the survey say that patients either never (65.8%) or rarely (27%) ask to see cosmetic injectable packaging to ensure authenticity.
I have personally seen patients injected with unknown substances in the face by untrained nurses, without doctor supervision, in a non medical setting.
- One patient had a severe reaction to the lips and nose area, leading to some skin loss.
- Another patient had an unknown mixture of material (she thought part silicone, part collagen) to her lips with disastrous results. Her lips now look like sausages and will require major reconstructive surgery, more than three years after the injection.
- I have another patient who was injected by an unqualified injector, using a "fat-dissolving injection," made up of an unknown, non-FDA approved material, to shrink fat bags under the eyes. This did not work, and she had months of severe bruising and swelling to the eyes. She is worse now than before and will require corrective surgery.
Injectable Fillers Photos
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.